How to Stop Nausea Caused By Birth Control
Hormonal birth control contains estrogen, which can make a woman feel nauseated. This nausea can be prevented by making sure to have food in your stomach when you take the pill, but you should also talk to your doctor about other options.
Hormonal birth control, whether it comes in the form of a pill, a patch or a ring, delivers a steady dose of estrogen and progesterone to a women's body to prevent ovulation.
However, that estrogen can wreak havoc on a woman's stomach, leaving her feeling nauseated. This is most common within the first two to three months of taking hormonal birth control.
There are steps you can take to avoid nausea, though it might be a good idea to talk to your doctor about whether the type of birth control you're taking is the right option for you.
Remember, if you vomit within two hours of taking your birth control pill, you should treat the situation like you missed taking it entirely and take extra precautions to prevent pregnancy.
Read more: Can You Get Pregnant If You Are on Birth Control?
Avoid an Empty Stomach
The estrogen in the birth control can interact with the acid in your stomach, causing a nauseated feeling. Eat a light snack such as crackers or a piece of fruit when you take your birth control or time it so you take the pill with a meal. Additionally, you can take an antacid 30 minutes before you take the pill to help calm your stomach.
Soothe With Traditional Foods
What would you eat if your stomach hurt for any other reason? If it works for a standard feeling of queasiness, it might help here. Try sipping on ginger tea or sucking on a hard ginger candy or eating light meals of dry toast or chicken soup. Avoid foods that are greasy or fried, as they are only likely to make the nausea feel worse.
Give It Time
Wait it out if your nausea is only intermittent and mild. Usually within a few weeks of beginning a particular hormonal birth control method, your body adjusts to the hormone levels and the nausea will go away. However, if the nausea is ongoing, it's time to see your doctor.
Try a Different Brand
Experiment with different brands of pills or patches if your nausea is severe. Birth control patches generally deliver more estrogen to your system than pills, which can increase your discomfort 1. Speak to your gynecologist about switching to an oral contraceptive that contains a low dose of estrogen. Lower-estrogen pills still protect against pregnancy and may not make you feel sick.
- How Long Does It Take Breastfeeding Moms to Lose Weight?
- How Long After Eating Does Food Reach Breast Milk?
- How Does the Birth Control Pill Affect Menstruation?
- Can Taking Vitamins Mess With My Menstrual Cycle?
- Raspberries & Miscarriages
- How to Lose Weight While on the Depo Shot
- Can using Fertility Blend Sp-1 help me Get Pregnant
- How to Stop Taking Loestrin 24
- Can You Drink Raspberry Tea If You Are Nursing?
- A Healthy Lifestyle for Teens
- How to Treat UTI While Breastfeeding
- Supplements to Drink During Pregnancy to Gain Weight
- How to Use Reglan to Induce Lactation
- Will an Ovarian Cyst Cause Pain During Exercising?
- Carbohydrates Per Day for a Borderline Diabetic Woman